Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 45, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 28, 2018, 7:36 PM CST for Elmore County, Montgomery County, Alabama. It took effect at Dec 29, 2018, 6:36 AM CST. It was in force for 61 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2018, 7:36 PM CST (01:36 UTC)
- In effect from
- Dec 29, 2018, 6:36 AM CST
- Expired
- Dec 31, 2018, 7:31 PM CST
- In force
- 61 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Elmore County, AL, Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 37 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallapoosa River at Tallapoosa Water Plant (MGYA1). The gauge peaked at 26.58 ft at Dec 30, 2018, 5:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 25 ft
- Moderate stage
- 32 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02419890, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
804
WGUS44 KBMX 290136
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
736 PM CST Fri Dec 28 2018
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tallapoosa River At The Tallapoosa Water Plant Affecting Elmore and
Montgomery Counties.
.Heavy rainfall of up to 4 inches Thursday and Thursday night
over the Tallapoosa River drainage basin has resulted in rises on
the river. A Flood Warning is now in effect for the Tallapoosa River
at the Tallapoosa Water Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC051-087-101-291336-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/MILA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
736 PM CST Fri Dec 28 2018
Forecast information for
Tallapoosa River At Milstead.
* At 6:30 PM Friday The stage Was 22.3 feet.
* Flood stage is 40.0 feet.
* No flooding is currently forecast.
* Forecast...The river will rise to near 23.4 feet after midnight
tonight .
&&
LAT...LON 3247 8584 3243 8588 3239 8609 3244 8609
3246 8591 3248 8587
$$
ALC051-101-291336-
/O.NEW.KBMX.FL.W.0045.181229T1236Z-181230T2100Z/
/MGYA1.1.ER.181229T1236Z.181230T0000Z.181230T0900Z.NO/
736 PM CST Fri Dec 28 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tallapoosa River At The Tallapoosa Water Plant.
* from Saturday morning to Sunday afternoon...or until the warning is
cancelled.
* At 7:00 PM Friday The stage Was 20.8 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue
to rise to near 26.0 feet by tomorrow evening. The river will fall
below flood stage by early Sunday morning.
* Impact...At 25.0 feet...Lower Wetumpka Road starts to flood.
Extensive flooding of low lands occurs and livestock and farm
equipment should be moved to higher ground.
&&
LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
3244 8616 3244 8609
$$6 follow-up statements
884
WGUS84 KBMX 291537
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
937 AM CST Sat Dec 29 2018
...The flood warning continues for the Tallapoosa River At The
Tallapoosa Water Plant...
.Rises continue on the Tallapoosa River at the Tallapoosa Water
Plant. Levels are forecast to rise into flood stage by this
afternoon. The flood warning remains in effect at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC051-101-300336-
/O.EXT.KBMX.FL.W.0045.000000T0000Z-181231T0630Z/
/MGYA1.1.ER.181229T1800Z.181230T0600Z.181230T1830Z.NO/
937 AM CST Sat Dec 29 2018
...Flood Warning extended until late Sunday night...The Flood Warning
continues for
The Tallapoosa River At The Tallapoosa Water Plant.
* until late Sunday night...or until the Warning is cancelled.
* AT 9:00 AM Saturday the stage was 24 feet.
* Minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 26.2 feet by after midnight tonight . The river will
fall below flood stage by tomorrow early afternoon .
* Impact...At 25 feet...Lower Wetumpka Road starts to flood.
Extensive flooding of low lands occurs and livestock and farm
equipment should be moved to higher ground.
&&
LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
3244 8616 3244 8609
$$251
WGUS84 KBMX 300121
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
721 PM CST Sat Dec 29 2018
...The flood warning continues for the Tallapoosa River At The
Tallapoosa Water Plant...
.Rises continue on the Tallapoosa River...and a flood warning
remains in effect at Tallapoosa Water Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC051-087-101-301319-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/MILA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
721 PM CST Sat Dec 29 2018
Forecast information for
Tallapoosa River At Milstead.
* AT 6:30 PM Saturday the stage was 24.7 feet.
* Flood stage is 40.0 feet.
* Forecast...The river will rise to near 25.1 feet tomorrow morning.
&&
LAT...LON 3247 8584 3243 8588 3239 8609 3244 8609
3246 8591 3248 8587
$$
ALC051-101-301319-
/O.EXT.KBMX.FL.W.0045.000000T0000Z-181231T1715Z/
/MGYA1.1.ER.181230T0115Z.181230T1800Z.181231T0515Z.NO/
721 PM CST Sat Dec 29 2018
...Flood Warning extended until Monday morning...
The Flood Warning continues for
The Tallapoosa River At The Tallapoosa Water Plant.
* until Monday morning...or until the Warning is cancelled.
* AT 6:00 PM Saturday the stage was 24.8 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 26.2 feet by tomorrow early afternoon. The river will
fall below flood stage by tomorrow late evening.
* Impact...At 25.0 feet...Lower Wetumpka Road starts to flood.
Extensive flooding of low lands occurs and livestock and farm
equipment should be moved to higher ground.
&&
LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
3244 8616 3244 8609
$$945
WGUS84 KBMX 301450
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
850 AM CST Sun Dec 30 2018
...The flood warning continues for the Tallapoosa River At The
Tallapoosa Water Plant...
.Rises continue on the Tallapoosa River at the Tallapoosa Water
Plant. The flood warning remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC051-101-310249-
/O.EXT.KBMX.FL.W.0045.000000T0000Z-181231T1621Z/
/MGYA1.1.ER.181230T0122Z.181230T1800Z.181231T0421Z.NO/
850 AM CST Sun Dec 30 2018
The Flood Warning continues for
The Tallapoosa River At The Tallapoosa Water Plant.
* until Monday morning...or until the Warning is cancelled.
* AT 8:00 AM Sunday the stage was 26.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...The river will continue rising to near 26.3 feet by this
afternoon. The river will fall below flood stage tonight.
* Impact...At 25 feet...Lower Wetumpka Road starts to flood.
Extensive flooding of low lands occurs and livestock and farm
equipment should be moved to higher ground.
&&
LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
3244 8616 3244 8609
$$617
WGUS84 KBMX 310120
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
720 PM CST Sun Dec 30 2018
...The flood warning continues for the Tallapoosa River At The
Tallapoosa Water Plant...
.Elevated water levels will continue on the Tallapoosa River...and a
Flood Warninig remains in effect for the river at the Tallapoosa
Water Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC051-087-101-311320-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/MILA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
720 PM CST Sun Dec 30 2018
Forecast information for
Tallapoosa River At Milstead.
* AT 6:30 PM Sunday the stage was 22.3 feet.
* Flood stage is 40.0 feet.
* Forecast...Fall below the caution stage of 15 feet Tuesday
afternoon.
&&
LAT...LON 3247 8584 3243 8588 3239 8609 3244 8609
3246 8591 3248 8587
$$
ALC051-101-311320-
/O.EXT.KBMX.FL.W.0045.000000T0000Z-181231T2248Z/
/MGYA1.1.ER.181230T0122Z.181230T2300Z.181231T1048Z.NO/
720 PM CST Sun Dec 30 2018
...Flood Warning extended until Monday afternoon...
The Flood Warning continues for
The Tallapoosa River At The Tallapoosa Water Plant.
* until Monday afternoon...or until the Warning is cancelled.
* AT 6:00 PM Sunday the stage was 26.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
* Impact...At 25.0 feet...Lower Wetumpka Road starts to flood.
Extensive flooding of low lands occurs and livestock and farm
equipment should be moved to higher ground.
&&
LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
3244 8616 3244 8609
$$597
WGUS84 KBMX 311350
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
750 AM CST Mon Dec 31 2018
...The flood warning continues for the Tallapoosa River At The
Tallapoosa Water Plant...
.Levels are falling on the Tallapoosa River at the Tallapoosa
Water Plant...but a flood warning remains in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC051-101-010149-
/O.EXT.KBMX.FL.W.0045.000000T0000Z-190101T0350Z/
/MGYA1.1.ER.181230T0122Z.181230T2300Z.181231T1550Z.NO/
750 AM CST Mon Dec 31 2018
...Flood Warning extended until this evening...
The Flood Warning continues for
The Tallapoosa River At The Tallapoosa Water Plant.
* until this evening...or until the Warning is cancelled.
* AT 7:00 AM Monday the stage was 25.7 feet.
* Flood stage is 25 feet.
* Forecast...The river will fall below flood stage by
late this morning...and then fall slowly the next few days.
* Impact...At 25 feet...Lower Wetumpka Road starts to flood.
Extensive flooding of low lands occurs and livestock and farm
equipment should be moved to higher ground.
&&
LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
3244 8616 3244 8609
$$624
WGUS84 KBMX 010131
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
731 PM CST Mon Dec 31 2018
...The flood warning is cancelled for the Tallapoosa River At The
Tallapoosa Water Plant...
.Recent heavy rainfall continues to lead to high water on portions
of the Tallapoosa River. However...river levels have now fallen
below flood stage at all forecast points on the river. The Flood
Warning previously in effect at the Tallapoosa Water Plant has been
cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC051-087-101-011330-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/MILA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
731 PM CST Mon Dec 31 2018
Forecast information for
Tallapoosa River At Milstead.
* AT 6:30 PM Monday the stage was 17.6 feet.
* Flood stage is 40.0 feet.
* Forecast...Falling river levels are expected the next several days.
&&
LAT...LON 3247 8584 3243 8588 3239 8609 3244 8609
3246 8591 3248 8587
$$
ALC051-101-010201-
/O.CAN.KBMX.FL.W.0045.000000T0000Z-190101T0350Z/
/MGYA1.1.ER.181230T0122Z.181230T2300Z.181231T1806Z.NO/
731 PM CST Mon Dec 31 2018
The Flood Warning is cancelled for
The Tallapoosa River At The Tallapoosa Water Plant.
* AT 7:00 PM Monday the stage was 23.9 feet.
* Fell below flood stage at 12:06 PM Monday.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to 19.3 feet by
Wednesday morning.
&&
LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
3244 8616 3244 8609
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 28, 6:21 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 28, 6:21 PM CST, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 621 PM CST Fri Dec 28 2018 .UPDATE... For 00Z Aviation. && .SHORT TERM... Today and Tonight. * Flash Flood Watch through 6 PM this evening. * RADAR and surface observations indicate a broad swath of 2-4" of rainfall with locally higher amounts has fallen overnight across the area. Heaviest totals around 4-6" have favored the far southwest, particularly along and north of the I-59 corridor. * Travelers should exercise caution on roadways today as ponding of water and tire spray will cause hazardous driving conditions. Drivers should not attempt to drive through flooded roadways. Turn Around...Don't Drown. Periods of moderate to heavy rainfall are expected to continue into the morning hours and move from west to east throughout the afternoon. An additional 1-3" with locally heavier amounts in training showers/storms is expected with this system, which is being actively replenished by Gulf moisture via a 40+ kt 925-850mb low- level jet. Heaviest activity should continue to follow the axis of low-level confluence where PWs remain ~1.7-1.8". High rainfall rates (2-3" per hour) are being aided by convection via MUCAPE values ~500- 1,000 J/kg & 50-60 kts effective shear. With convective parameters in place, a few stronger storms are possible and should favor areas across the south where greatest instability values will reside. Given RADAR trends, forecast expectations involve an eastward progression of the mesoscale convective system (MCS) with the leading edge approaching the I-85 corridor around 8-9 AM. Light to moderate stratiform rain will continue to fall a few hours thereafter. Cloud-to-ground lightning is also a threat in areas of stronger thunderstorm activity and in areas of heavier stratiform rain. Anyone outside should exercise caution and seek shelter if lightning is in the area. The MCS will continue to move east/southeastward into the evening hours, decreasing in coverage and intensity after 6 PM today. Cooler and drier air will advect in from the northwest and provide a period of stable conditions into the overnight hours. However, light rain showers may linger in our far southeast counties during this time as the convergence axis stalls out along the Gulf Coast. Mid/upper-level flow is expected to generally remain in a southwesterly component after this mid-level disturbance exits to the northeast. Thus, this pattern will favor isentropic ascent to increase rain chances along our southern counties heading into Saturday. 40/Sizemore .LONG TERM... Saturday and Sunday. After a brief respite Saturday morning, the next wave will begin to move into the area. Southerly flow increases across the region by late Saturday morning and will begin to increase rain chances from south to north through the afternoon. Best chances will be in the south by the afternoon and into the evening. Locations in the northeast will be likely dry through the daylight hours. This southerly flow will push a warm front back to the north on Sunday and will be north of the area by sunday night. This will cause lows to occur generally around midnight before rising through the overnight. Showers and isolated thunderstorms will be possible along and south of the warm front through the timeframe. 16 Monday through Tuesday night. Rain looks to be the common theme in the long term forecast for Central Alabama with the next chance of rain-free conditions begins sometime late next week. A surface low originating from the Mexican plateau will propagate to the northeast towards the Great Lakes region during the Monday/Tuesday morning time frame. Low level jet influence, warm advection and frontal lifting associated with this feature will allow for higher end categorical PoPs during this time. Cannot rule out a slight chance of an embedded thunderstorm as surface dewpoints will be higher. A weak frontal boundary will pass through early Tuesday morning cooling temperatures. Rain starts to taper off a bit on during the day on Tuesday however another system originating in the Gulf will act to increase rain chances overnight. Wednesday through Friday morning. A surface low begins to develop in the northwestern Gulf Wednesday and moves northeast across the northwest Florida panhandle into southern Georgia. Weak lifting from this features will allow for more rain across the area on Wednesday and Thursday. Currently guidance is not as consistent regarding the timing of the surface low and the upper level counterparts. This will have to be closely monitored as overnight lows during this time will need to be amended in order to determine the state of any wrap around moisture associated with this next system. This features looks to be out of the area sometime on Friday. 07 && .AVIATION... 00Z TAF Discussion. Rain has now pushed south of all terminals, but remains just to the SE of TOI. A mix of low/high clouds persists across the south and east, with clear skies to the north and west. Rain will push back to the north on Saturday with the best chances in the south (MGM/TOI) in the afternoon. The biggest forecast challenge this period will be the fog development. The ground is saturated from all the rain over the past 36 hrs and surface winds will remain 5kts or less. However, boundary layer winds are forecast to increase to 10-15 kts for much of the forecast area overnight. Do expect some fog to develop, but it's tough to say how widespread and dense it will be. Right now, confidence is higher for the southern/eastern TAF sites (MGM/TOI/ANB/ASN). TOI will see the most impacts from fog/low ceilings and will maintain LIFR conditions for much of the overnight period. Will need to closely monitor evening trends to see if fog may become more widespread. So, be on the lookout for possible amendments to the vis/cig forecast tonight. 19 && .FIRE WEATHER... Widespread rainfall will persist across the area through midday. Rainfall amounts by midday Friday will be in the 2 to 4 inch range. Low clouds and fog may be present Friday night into Saturday morning as plenty of low level and ground moisture will still be available. After a brief respite late Friday into Saturday, another period of wet and unsettled weather is expected by late in the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 41 56 45 56 53 / 10 10 50 60 70 Anniston 46 59 48 59 55 / 10 10 70 60 60 Birmingham 42 55 48 59 56 / 10 10 60 70 70 Tuscaloosa 42 55 47 59 56 / 10 20 70 70 70 Calera 45 56 48 60 56 / 10 20 70 70 70 Auburn 54 61 53 63 59 / 30 60 60 70 60 Montgomery 53 61 54 66 61 / 30 60 70 70 60 Troy 56 64 57 69 62 / 50 60 60 70 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Dec 28, 11:44 AM CST, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1144 AM CST Fri Dec 28 2018 ALZ011>015-017>050-292045- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1144 AM CST Fri Dec 28 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Rises along the creeks and rivers will continue and many are near bankfull or in flood. Please refer to river flood warnings, statements, and advisories for the latest information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rises along the rivers are expected to last through the weekend. Please refer to river flood warnings, statements, and advisories for the latest information. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 7:48 PM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 4 days |
| Dec 28, 9:38 PM CST | Dense Fog Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 28 more | 10 hr |
| Dec 29, 11:34 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 22 hr |
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.